i have fibromyalgia and am on a list of medication celexa baclofen oxycontin and stuff for asthma ive came of amitripyline at night due to it having no effect on my sleep or pain however im now getting severe body itching and hot and cold flushes nothing is helping ive tried all self help messures and my gp is doing blood tests to find out if its linked to another medical problem what do you advise i do no getting any sleep
It is a known side effect, why the tests?
Hi, itching, sleep changes and sweating are considered known withdrawal side effects from stopping Amitriptyline. Factors that could affect the severity of these symptoms are the length of time you were on the medication, the dose you were on and most importantly how you discontinued the medication - tapering or cold turkey. These withdrawal effects will improve with time, so don't worry about them continuing forever! If you stopped cold turkey from a high dose then the symptoms will be worse - all you can really do (other than restart the medication) is treat the symptoms, so ask your doctor to prescribe or advise OTC meds, such as diphenhydramine (short term) for your sleep, antimuscarinic agents for the sweats, and antihistamines for the sweats...
- Celexa Drug Information
- OxyContin Drug Information
- Amitriptyline Drug Information
- Baclofen Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 May 2011 • 2 answers
Posted 23 Jan 2012 • 3 answers
Posted 18 Dec 2012 • 3 answers
Posted 26 Sep 2014 • 2 answers
Posted 10 Feb 2015 • 3 answers